MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: vamf3636c150tu sn (b)(4), expiration date: 2017-11-15, (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic dissection.It was reported that the patient returned for follow-up and the ct showed the patient developed a proximal type i endoleak.The patient has three stent grafts implanted from the original procedure.The valiant stent graft is distal and two stent grafts are proximal; however, it is unknown which device was the proximal most where the endoleak is coming from.The endoleak was on the inner curve of the arch.The physician implanted 12 endoanchors at the proximal end of the stent graft to try to resolve the endoleak.The original stent graft was at the level of the subclavian artery and the patient has a dialysis graft in the left arm so a proximal extension was not an option at this time.The procedure went well with the endoleak filling very late.Although, it was noted that the leak had appeared to resolve.The physician decided to stop and not perform any further intervention.The physician stated that the cause of the event was anatomy related (proximal neck degenerative disease since patient was treated for dissection on original procedure).No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6592728
Report Number2953200-2017-00864
Device Sequence Number10954443
Product Code MIH
UDI-Device Identifier00643169346963
UDI-Public00643169346963
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model NumberVAMF3636C150TU
Device Catalogue NumberVAMF3636C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer05/01/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR